Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Certain m.o.l.s. as groups

Author: Judith Q. Longyear
Journal: Proc. Amer. Math. Soc. 36 (1972), 379-384
MSC: Primary 05B15
MathSciNet review: 0307943
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: It is shown that latin squares may be composed in a natural way, and that many sets of mutually orthogonal latin squares (m.o.l.s.) connected with projective planes may be regarded as groups of m.o.l.s.

An axiom T6 is given for ternary rings. If T6 is true for a given ring, then the associated projective plane has prime power order; thus if T6 is a consequence of the definition for ternary rings, all projective planes have prime power order.

References [Enhancements On Off] (What's this?)

  • [1] L. Dickson, Linear algebras in which division is always uniquely possible, Trans. Amer. Math. Soc. 7 (1906), 371-390. MR 1500755
  • [2] M. Hall, Jr., Projective planes. Trans. Amer. Math. Soc. 54 (1943), 229-277. MR 5, 72. MR 0008892 (5:72c)
  • [3] -, Combinatorial theory, Blaisdell, Waltham, Mass., 1967. MR 37 #80.
  • [4] P. R. Halmos, Finite dimensional vector spaces, Ann. of Math. Studies, no. 7, Princeton Univ. Press, Princeton, N.J., 1942, p. 66. MR 4, 11. MR 0006591 (4:11a)
  • [5] O. Veblen and W. Bussey, Finite projective geometries, Trans. Amer. Math. Soc. 7 (1906), 241-259. MR 1500747
  • [6] O. Veblen and J. Wedderburn, Non-desarguesian and non-pascalian geometries, Trans. Amer. Math. Soc. 8 (1907), 379-388. MR 1500792
  • [7] H. Mann. The construction of orthogonal latin squares, Ann. Math. Statist. 13 (1942), 418-423. MR 4, 184; 340. MR 0007736 (4:184b)
  • [8] H. J. Ryser, Combinatorial mathematics, Carus Math. Monographs, no. 14, Math. Assoc. Amer.; distributed by Wiley, New York, 1963. MR 27 #51. MR 0150048 (27:51)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 05B15

Retrieve articles in all journals with MSC: 05B15

Additional Information

Article copyright: © Copyright 1972 American Mathematical Society

American Mathematical Society